MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number TOXO IGM
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: na.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys toxo igm immunoassay on a cobas 6000 e 601 module (serial number (b)(4).No incorrect results were reported outside of the laboratory.The sample initially resulted in a toxo igm value of 2.55 coi (reactive) when tested on the e 601 analyzer.The sample was repeated using the biomeriuex method and the result was negative.The sample was repeated on the e 601 analyzer on (b)(6) 2022, resulting in only a data flag indicating system reagent volume was short.The sample was repeated again on the e 601 analyzer on (b)(6) 2022, resulting in a value of 2.52 coi (reactive).On (b)(6) 2022, the sample was tested with an unknown competitor chemiluminescence assay, resulting in a negative toxo igm value.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation and the result obtained by the customer could be reproduced.It was determined the sample contains an interfering factor against the ruthenium component of the elecsys toxo igm immunoassay.The sample is non-reactive for toxo igg.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to immunological components, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." based on the specificity claim for the elecsys toxo igm immunoassay, single false positives can occur.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14735009
Report Number1823260-2022-01769
Device Sequence Number16697969
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberTOXO IGM
Device Catalogue Number04618858190
Device Lot Number59034001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale